Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics
Volume 2013 (2013), Article ID 586870, 7 pages
http://dx.doi.org/10.1155/2013/586870
Research Article

Numerical Simulations for the Space-Time Variable Order Nonlinear Fractional Wave Equation

1Department of Mathematics, Faculty of Science, Cairo University, Giza 12613, Egypt
2Department of Mathematics, Faculty of Science, Umm Al-Qura University, Makkah 21955, Saudi Arabia

Received 3 March 2013; Revised 29 April 2013; Accepted 3 May 2013

Academic Editor: Chein-Shan Liu

Copyright © 2013 Nasser Hassan Sweilam and Taghreed Abdul Rahman Assiri. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. I. Podlubny, Fractional Differential Equations, Academic Press, 1999. View at MathSciNet
  2. R. D. Richtmyer and K. W. Morton, Difference Methods for Initial-Vlue Problems, Krieger, Malabar, Fla, USA, 2nd edition, 1994. View at MathSciNet
  3. R. Lin, F. Liu, V. Anh, and I. Turner, “Stability and convergence of a new explicit finite-difference approximation for the variable-order nonlinear fractional diffusion equation,” Applied Mathematics and Computation, vol. 212, no. 2, pp. 435–445, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. C. F. Lorenzo and T. T. Hartley, “A Solution to the fundamental linear fractional order differential equation,” NASA/TP 1998-208693, 1998. View at Google Scholar
  5. C. F. Lorenzo and T. T. Hartley, “The vector linear fractional initialization problem,” NASA/TP 1999-208919, 1999. View at Google Scholar
  6. N. H. Sweilam, M. M. Khader, and R. F. Al-Bar, “Numerical studies for a multi-order fractional differential equation,” Physics Letters A, vol. 371, no. 1-2, pp. 26–33, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. N. H. Sweilam and M. M. Khader, “A Chebyshev pseudo-spectral method for solving fractional-order integro-differential equations,” The ANZIAM Journal, vol. 51, no. 4, pp. 464–475, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. N. H. Sweilam, M. M. Khader, and A. M. Nagy, “Numerical solution of two-sided space-fractional wave equation using finite difference method,” Journal of Computational and Applied Mathematics, vol. 235, no. 8, pp. 2832–2841, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. N. H. Sweilam, M. M. Khader, and H. M. Almarwm, “Numerical studies for the variable-order nonlinear fractional wave equation,” Fractional Calculus and Applied Analysis, vol. 15, no. 4, pp. 669–683, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  10. S. Shen and F. Liu, “Error analysis of an explicit finite difference approximation for the space fractional diffusion equation with insulated ends,” The ANZIAM Journal, vol. 46, pp. C871–C887, 2005. View at Google Scholar · View at MathSciNet
  11. S. G. Samko and B. Ross, “Integration and differentiation to a variable fractional order,” Integral Transforms and Special Functions, vol. 1, no. 4, pp. 277–300, 1993. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. D. Ingman, J. Suzdalnitsky, and M. Zeifman, “Constitutive dynamic-order model for nonlinear contact phenomena,” Journal of Applied Mechanics, Transactions ASME, vol. 67, no. 2, pp. 383–390, 2000. View at Publisher · View at Google Scholar · View at Scopus
  13. D. Ingman and J. Suzdalnitsky, “Control of damping oscillations by fractional differential operator with time-dependent order,” Computer Methods in Applied Mechanics and Engineering, vol. 193, no. 52, pp. 5585–5595, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. F. Liu, P. Zhuang, V. Anh, and I. Turner, “A fractional-order implicit difference approximation for the space-time fractional diffusion equation,” The ANZIAM Journal, vol. 47, pp. C48–C68, 2006. View at Publisher · View at Google Scholar · View at MathSciNet
  15. C. F. Lorenzo and T. T. Hartley, “Initialized fractional calculus,” International Journal of Applied Mathematics, vol. 3, no. 3, pp. 249–265, 2000. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. C. F. Lorenzo and T. T. Hartley, “Variable order and distributed order fractional operators,” Nonlinear Dynamics, vol. 29, no. 1–4, pp. 57–98, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. C. F. M. Coimbra, “Mechanics with variable-order differential operators,” Annalen der Physik, vol. 12, no. 11-12, pp. 692–703, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. C. F. M. Coimbra and L. E. S. Ramirez, “A variable order constitutive relation for viscoelasticity,” Annalen der Physik, vol. 16, no. 7-8, pp. 543–552, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  19. C. F. M. Coimbra, C. M. Soon, and M. H. Kobayashi, “The variable viscoelasticity oscillator,” Annalen der Physik, vol. 14, no. 6, pp. 378–389, 2005. View at Publisher · View at Google Scholar · View at Scopus